Ibuprofen + Paracetamol
Ibuprofen 400mg + Paracetamol 500mg Tablets
Ibuprofen 100mg + Paracetamol 125mg/5ml Suspension
|PARAFLAM|| Each uncoated tablet contains:
Ibuprofen BP 400mg
Paracetamol BP 500mg
|White oblong uncoated tablet with breakline on one side|
|PARAFLAM Suspension||Each 5 ml contains:
Ibuprofen BP 100mg
Paracetamol BP 125mg
|Yellow colored flavoured suspension filled in amber coloured PET bottle.|
Food Interaction: Food interferes with the rate of Ibuprofen absorption.
Administration: Should be taken with food.
Pregnancy: Paracetamol Category B
Ibuprofen Category C; D (in 3rd Trimester or near delivery)
Missed dose: Take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
Pharmacotherapeutic Group: Non-Steroidal Anti-Inflammatory Drugs
Pharmacodynamics and Pharmacokinetic Properties:
Ibuprofen: Ibuprofen is a non-selective inhibitor of cyclooxygenase, an enzyme invovled in prostaglandin synthesis via the arachidonic acid pathway. Its pharmacological effects are believed to be due to inhibition of cylooxygenase-2 (COX-2) enzyme which decreases the synthesis of prostaglandins involved in mediating inflammation, pain, fever and swelling.
Pharmacokinetics:Ibuprofen is well absorbed from the gastrointestinal tract and is extensively bound to plasma proteins. Ibuprofen is metabolised in the liver to two major metabolites with primary excretion via the kidneys, either as such or as major conjugates, together with a negligible amount of unchanged ibuprofen. Excretion by the kidney is both rapid and complete. The elimination half-life is approximately 2 hours.
Paracetamol:The exact mechanism by which acetaminophen produces its analgesic and antipyretic effects remains undefined. The primary mechanism of action is believed to be inhibition of cyclooxygenase (COX), with a predominant effect on COX-2. Inhibition of COX enzymes prevents the metabolism of arachidonic acid to prostaglandins; an unstable intermediate byproduct which is converted to pro-inflammatory compounds.
Pharmacokinetics:Paracetamol is readily absorbed from the gastrointestinal tract. Plasma protein binding is negligible at usual therapeutic concentrations, although this is dose-dependent. Paracetamol is metabolised in the liver and excreted in the urine mainly. The elimination half-life is approximately 3 hours.
For the temporary relief of mild to moderate pain associated with migraine, headache, backache, period pain, dental pain, rheumatic and muscular pain, pain of non-serious arthritis, cold and flu symptoms, sore throat and fever.
DOSAGE & ADMINISTRATION
Adults: One tablet to be taken up to three times per day.Child: One dose TID or as required
ADVERSE DRUG REACTIONS
Dyspepsia, heart burn, gastrointestinal bleeding, rash, asthmatic attacks, thrombocytopenia, drug induced ulcer, drowsiness, hepatic necrosis, renal papillary necrosis, vision disturbances & disorientation; rarely nausea & vomiting can occur.Potentially fatal: Hematemesis, Agranulocytosis, severe allergic reaction
Bronchial asthma, renal or hepatic disorders, bleeding disorders, CV diseases, hypertension, patients on anticoagulants, aspirin/NSAIDs induced allergy, pregnancy & lactation.
Ibuprofen antagonises the effects of furosemide & thiazides. Pethidine & propanthelene reduce absorption of paracetamol. Aspirin displaces ibuprofen from binding sites. NSAIDs blunt the effects of antihypertensives.
Potentially Fatal: Increased risk of gastrointestinal (GI) ulceration & bleeding with anticoagulants. Paracetamol increases the risk of liver damage in chronic alcoholics. Ibuprofen increases the risk of methotrexate toxicity & lithium toxicity.
Active peptic ulcer, history of hypersensitivity to either component, recent GI bleeding, neonates.
PARAFLAM: Each box contains 25 Blisters of 20 Tablets per strips
PARAFLAM SUSPENSION: Each bottle contains 60ml ofsuspension